Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 20, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 7, 1999, 8:53 PM EDT for Lewis County, Oswego County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 1999, 8:53 PM EDT (00:53 UTC)
- Expired
- Jul 7, 1999, 9:55 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
Counties Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:30 PM EDT | Thunderstorm Wind | Martinsburg, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBUF 080054 RRA SVRBUF NYC049-075-080155- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 853 PM EDT WED JUL 7 1999 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN CENTRAL NEW YORK OSWEGO COUNTY IN CENTRAL NEW YORK * UNTIL 955 PM EDT * AT 845 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ABOUT 10 MILES WIDE FROM SOUTHERN JEFFERSON COUNTY THROUGH HARRISVILLE IN LEWIS COUNTY...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... PULASKI AT 910 PM LOWVILLE AT 910 PM THESE STORMS HAVE PRODUCED WIDESPREAD DAMAGING WINDS ACROSS PORTIONS OF JEFFERSON COUNTY. IF YOU ARE IN THESE AREAS...TAKE SHELTER NOW.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:46 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 7, 8:46 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 846 PM EDT WED JUL 7 1999 THE SHORT WAVE OVER SOUTHERN ONTARIO AND ITS ASSOCIATED SFC TROUGH SPAWNED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER THE NORTH COUNTRY EARLIER THIS EVENING. THE LINE OF STORMS HAS EXTENDED INTO WESTERN LAKE ONTARIO AND WILL BE AFFECTING MUCH OF WESTERN NEW YORK AND THE GENESEE VALLEY THIS EVENING. THE STORMS HAVE WEAKENED A BIT...BUT MAY STILL PRODUCE SOME STRONG WIND GUSTS. I WILL UPDATE THE EVENING PACKAGE EARLY TO ACCOUNT FOR THESE STORMS. TJP
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.